MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT

ETHICON INC. DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT
Catalog Number CLR222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Skin Inflammation/ Irritation (4545)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an orthopedic procedure, implants removal from the forearm, on an unknown date in 2024 and topical skin adhesive was used.Procedure to remove the implants and there was a derma reaction, inflammation, that the had to handle with prescription of antibiotics and topical cream, dermatology visit.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information provided: the prineo was used on the upper area of the forearm.Around 6months ago -at the first operation- the patient had no issue with the product.If other, describe: implants removal from the forearm, did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes, did the patient require revision surgery or hardware removal? unknown, if no, was there any additional medical intervention required such as x-rays, additional procedures, prescriptions? prescription of antibiotics and topical cream, dermatology visit, patient status/ outcome / consequences, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? inflammation, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: yes, if yes, describe: prescription of antibiotics and topical cream, dermatology visit, is the patient part of a clinical study: unknown, additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.Name of surgery? what was the procedure date? what date /day post op was the reaction noted? was any surgical intervention performed? were any cultures taken? results? please describe how was the adhesive was applied.What prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing used? is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? clarify product used, prineo 60 mentioned in event description, however entered with prineo 22 with lot.Current patient status.Name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event? is product available to return for analysis.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: a2, a3a.Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.Name of surgery? implants removal from the forearm what was the procedure date? unknown what date /day post op was the reaction noted? while the prineo was on the skin- less than 15 days after the operation.Was any surgical intervention performed? antibiotics (he went to a dermatologist) were any cultures taken? results? unknown please describe how was the adhesive was applied.As appropriate from our smpc what prep was used prior to, during or after adhesive use? according our smpc was a dressing placed over the incision? if so, what type of cover dressing used? yes.The type is unknown, but they haven¿t changed it for years is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? unknown is the patient hypersensitive to pressure sensitive adhesives? unknown was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? unknown patient demographics: initials / id, gender, age or date of birth; bmi around 15 years old boy patient pre-existing medical conditions (ie.Allergies, history of reactions) unknown has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? 6 months ago, during the initial operation the surgeon used our prineo.The patient had two operations within 6 months and the surgeon placed on his skin prineo twice.Current patient status.He is ok name of surgeon? fragkopoulos what is the physician¿s opinion as to the etiology of or contributing factors to this event? he assumes that the glue might be the reason.Is product available to return for analysis.No a manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE
Common Device Name
SURGICAL SEALANT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21078329
Report Number2210968-2025-00152
Device Sequence Number12868776
Product Code OMD
UDI-Device Identifier10705031237339
UDI-Public(01)10705031237339(17)260331(10)100LCE
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K133864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberCLR222
Device Lot Number100LCE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient SexMale